High amount of animal lipids containing in a diet of 5 persons examined led to increase in content of lipids and of subfraction 3b of high density lipoproteins (HDL) as well as to decrease of the HDL 3a subfraction in their blood plasma. Hypocholesterolemic diet, used for medical purposes in 5 patients with heart ischemic disease within 4 weeks, caused the opposite alterations in the HDL subfraction spectrum of all the patients studied: a decrease in 3b subfraction and an increase in 3a subfraction content. Any alterations in the patterns studied, estimated every week, were not observed in the control group (5 persons) maintained on usual diet without certain dietetic or medical recommendations. These alterations in the HDL subfraction spectrum, observed under conditions of various diets, appear to occur due to their dissimilar effects on alternative steps of cholesterol transport: in loading with lipids--impairment of usual catabolism of HDL2 particles, which, after carrying out of their functions, are remained in circulation and converted into HDL3-like particles. In hypocholesterolemic diet specific pool appears to be available in turnover of small particles into large fractions (conversion of 3a into 2a subfractions). Thus, short-term lipid loading as well as prolonged diet free of animal lipids, usually occurring in human life, affect the transport system of cholesterol elimination from peripheric tissues, which was manifested as alteration in the subfraction spectrum of HDL.
Shcherbakova I.A. et al. Effect of nutrition factors on the subfractional spectrum of high density lipoproteins // Voprosy meditsinskoi khimii. - 1989. - V. 35. -N 1. - P. 81-88.
Shcherbakova I.A. et al., "Effect of nutrition factors on the subfractional spectrum of high density lipoproteins." Voprosy meditsinskoi khimii 35.1 (1989): 81-88.
Shcherbakova, I. A., Perova, N. V., Shchel'tsyna, N. V., Chepurnenko, V. N., Mel'kina, O. E., Sokolova, M. A. (1989). Effect of nutrition factors on the subfractional spectrum of high density lipoproteins. Voprosy meditsinskoi khimii, 35(1), 81-88.